MAUDE Adverse Event Report: BECTON DICKINSON MEDICAL SYSTEMS BD SAFETYGLIDE¿ NEEDLE; HYPODERMIC SINGLE LUMEN NEEDLE

BECTON DICKINSON MEDICAL SYSTEMS BD SAFETYGLIDE¿ NEEDLE; HYPODERMIC SINGLE LUMEN NEEDLE
Catalog Number 306616
Medical Device Problem Code Complete Blockage (1094)
Health Effect - Clinical Code Insufficient Information (4580)
Date of Event 09/27/2023
Type of Reportable Event Malfunction
Additional Manufacturer Narrative
B.3.Date of event: unknown.The date received by manufacturer has been used for this field.H3.A device evaluation is anticipated but has not yet begun.Upon completion of the investigation, a supplemental report will be filed.
 
Event or Problem Description
It was reported that the bd safetyglide¿ needle was clogged.The following information was provided by the initial reporter: having trouble drawing up medication due to the clogging issue.
 
Event or Problem Description
No additional information.
 
Additional Manufacturer Narrative
Pr 8994415 ¿ follow up mdr for device evaluation.It was reported there was a clogging issue.As a sample was not returned, a thorough sample evaluation could not be completed.A device history record review was completed for provided material number 306616, lots 2202913 and 2202914.The review revealed all visual inspections were performed as per requirement with no quality notifications related to the complaint defect.Batches 2202913 and 2202914 were inspected and accepted based on meeting our inspection control plan and subsequently approved for shipment.Additional device histories were reviewed for each batch of needles used in the manufacturing of these batches.There was no documentation for this type of defect during the entire production run of these batches.Previous investigations have determined that process variations during the needle lubricant application can induce clogged needles.Several quality initiatives have been implemented in the manufacturing process to ensure the needle lubrication is applied appropriately.Additionally, a monitoring program is also in place to verify the needle lubricant is applied uniformly to the needle.Based on the investigation and with no sample analysis the symptom reported by the customer could not be confirmed.We appreciate you taking the time to bring this observation to our attention.Complaints received for this device and reported condition will continue to be tracked and trended.Information will be captured on trend reports and monitored monthly.Our business team regularly reviews the collected data for identification of emerging trends.

Brand Name
BD SAFETYGLIDE¿ NEEDLE
Common Device Name
HYPODERMIC SINGLE LUMEN NEEDLE
Manufacturer (Section D)
BECTON DICKINSON MEDICAL SYSTEMS
route 7 and grace way
canaan CT 06018
Manufacturer (Section G)
BECTON DICKINSON MEDICAL SYSTEMS
route 7 and grace way
canaan CT 06018
Manufacturer Contact
jennifer suh
5859 farinon drive
san antonio, TX 78249
8448235433
MDR Report Key17928110
Report Number1213809-2023-01142
Device Sequence Number6435418
Product Code FMI
UDI-Device Identifier10612479248578
UDI-Public10612479248578
Combination Product (Y/N)N
Initial Reporter StateMI
Initial Reporter CountryUS
PMA/510(K) Number
K951254
Number of Events Summarized1
Summary Report (Y/N)N
Serviced by Third Party (Y/N)N
Reporter Type Manufacturer
Report Source Other,Distributor
Initial Reporter Occupation Other Health Care Professional
Type of Report Initial,Followup
Report Date (Section B) 01/24/2024
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? Yes
Operator of Device Other
Device Catalogue Number306616
Device Lot Number2202914
Was Device Available for Evaluation? No
Is the Reporter a Health Professional? Yes
Type of Report(Section G)Thirty-Day
Initial Date Received by Manufacturer 09/27/2023
Supplement Date Received by Manufacturer01/24/2024
Initial Report FDA Received Date10/12/2023
Supplement Report FDA Received Date01/25/2024
Was Device Evaluated by Manufacturer? (Y/N) Device Not Returned to Manufacturer
Date Device Manufactured07/21/2022
Is the Device Labeled for Single Use? (Y/N) Yes
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Usage of Device Initial
Patient Sequence Number1
Patient SexUnknown